Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Nashville, TN

February 15, 2025Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 15, 2025, 7:30 PM CST for Stewart County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2025, 7:30 PM CST (01:30 UTC)
Expired
Feb 15, 2025, 8:00 PM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 6:37 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
660 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WUUS54 KOHX 160130
SVROHX
TNC161-160200-
/O.NEW.KOHX.SV.W.0002.250216T0130Z-250216T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
730 PM CST Sat Feb 15 2025

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Stewart County in Middle Tennessee...

* Until 800 PM CST.

* At 729 PM CST, a severe thunderstorm was located 9 miles south of
  Turkey Bay, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

&&

LAT...LON 3666 8785 3663 8785 3664 8778 3663 8778
      3656 8804 3660 8804 3663 8806 3664 8806
      3665 8807 3668 8807 3668 8802
TIME...MOT...LOC 0129Z 237DEG 51KT 3661 8810 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

40/Sizemore
1 follow-up statement
453 
WWUS54 KOHX 160145
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
745 PM CST Sat Feb 15 2025

TNC161-160200-
/O.CON.KOHX.SV.W.0002.000000T0000Z-250216T0200Z/
Stewart TN-
745 PM CST Sat Feb 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR NORTHWESTERN STEWART COUNTY...

At 745 PM CST, a severe thunderstorm was located 7 miles southeast of
Wranglers Campground, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3656 8804 3668 8804 3668 8802 3666 8785
      3663 8785 3664 8778 3663 8778
TIME...MOT...LOC 0145Z 241DEG 45KT 3667 8789 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 5:37 PM CST, 1 hour 53 minutes earlier. Its key messages:

  • Updated at 532 PM CST Sat Feb 15 2025
  • Significant flooding (both river and flash flooding) is expected in middle Tennessee tonight, mainly in northwestern middle Tennessee.
  • Severe weather is expected tonight. Main impacts are damaging winds and tornadoes, with the greatest threat area west of I-24.
  • Temperatures plummet next week, with a chance for snow entering the forecast. Confidence is on the low side with specifics currently.
Area forecast discussion, Feb 15, 5:37 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
537 PM CST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 532 PM CST Sat Feb 15 2025

- Significant flooding (both river and flash flooding) is expected
  in middle Tennessee tonight, mainly in northwestern middle
  Tennessee.

- Severe weather is expected tonight. Main impacts are damaging
  winds and tornadoes, with the greatest threat area west of I-24.

- Temperatures plummet next week, with a chance for snow entering
  the forecast. Confidence is on the low side with specifics
  currently.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1116 AM CST Sat Feb 15 2025

Rain has been falling already for most of the morning in middle
Tennessee, with some thunderstorms embedded in these warm frontal
showers. This axis of precipitation is expected to shift more NW as
the stationary front to our north wobbles throughout the day. This
will leave a period of clearing for our potential severe threat this
evening. As the low pressure system approaches from the west, moist
dewpoints are expected to drive north into Tennessee. With the surge
of moisture, the instability axis in current guidance also appears
to be further north than previous guidance. The LLJ continues to be
screaming its presence over the state with wind speeds of 70 knots,
providing ample shear into the setup. Considering that instability
is the parameter I was least confident on yesterday, I would say
that the severe threat overall has increased. This is reflected by
the enhanced risk now touching portions of Humphreys, Perry, and
Wayne counties this afternoon and evening. Main impacts I am
concerned about would be damaging wind gusts up to 70 MPH possible
and tornadoes. These would be greatest in any discrete cells that
form in the warm sector ahead of the cold front this evening, but we
cannot rule out QLCS tornadoes with such a stout cold front
approaching a favorable environment. Expect for the severe weather
to begin in the west around 4PM, and exiting middle Tennessee in the
early morning hours Sunday. With a nocturnal severe threat, remember
to have multiple ways of receiving warnings and be weather aware.

Another layer of complexity to this threat today is the flooding
risk. The moist airmass continues to crank out rainfall totals
exceeding expectations this morning, with some locations in the
north already receiving 3 inches of precipitation. As the front
wobbles, highest QPF will shift to the northwestern area of middle
Tennessee. Rainfall totals in this area are expected to be in the
range of 5 to 7 inches, with areas north of I-40 looking at 3 to 5
inches of accumulation. The remaining areas south of I-40 can expect
1 to 3 inches of rainfall. We already have several flash flood and
flood products out this morning, and expect to continue to be
issuing those. Remember in flooding, if you encounter areas of
moving or standing water on your commute, TURN AROUND DON'T DROWN!
Rainfall should dwindle as the cold front pushes through Tennessee
tonight into early Sunday.

Behind this stout cold front, temperatures will fall so rapidly that
it is possible to see some flurries or wintry mix with wrap-around
moisture after the rain has passed. We are not expecting any
accumulations or impacts with this wintry precipitation.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1116 AM CST Sat Feb 15 2025

We will (thankfully) have an opportunity to dry out into mid week
with quiet weather but chilly temperatures with highs in the 30s and
40s. Our next chance for precipitation comes in the form of wintry
precipitation mid-week. Guidance continues to come into agreement
about the potential for accumulating snowfall in middle Tennessee
next week,  with another cold front that will plunge our
temperatures even further below normal. In regards to the snow,
confidence is low in specifics currently, so stay tuned to the
forecast as it becomes more clear in guidance.

&&

.AVIATION...
(00Z TAFS)
Issued at 532 PM CST Sat Feb 15 2025

With our current weather system on the doorstep, a mix of IFR to
MVFR cigs will become mainly IFR as a line of showers and
thunderstorms moves through the mid-state. While the line will
only last for an hour or two at each terminal tonight, lingering
showers and storms will persist for a couple of hours after the
line. IFR should remain. Improvement to MVFR should occur
towards the end of the cycle for all terminals.

Winds will be gusty from the south ahead of the line with a shift
to the northwest behind the line. Gusts of 25-30 kts will be
common, but could be higher with the line of storms for a short
period of time as the line moves through any given mid-state
terminal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      36  43  23  40 / 100  20   0   0
Clarksville    33  36  20  37 / 100  30   0   0
Crossville     33  50  19  39 / 100  40  10   0
Columbia       35  44  22  42 / 100   0   0   0
Cookeville     34  47  21  38 / 100  40  10   0
Jamestown      33  49  19  37 / 100  50  10   0
Lawrenceburg   36  45  22  42 / 100   0   0   0
Murfreesboro   36  45  22  41 / 100  10   0   0
Waverly        31  38  21  39 / 100  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>034-
056>066-075-077>080-093>095.

Wind Advisory from midnight tonight to noon CST Sunday for
TNZ011-032>034-065-066-077>080.

&&

SHORT TERM...Holley
LONG TERM....Holley
AVIATION.....Unger

In the hours before

Local storm report, Feb 15, 6:27 PM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
627 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Flash Flood      4 W Clarksville         36.57N 87.42W
02/15/2025                   Montgomery         TN   Emergency Mngr

            Corrects previous flood report from 4 W
            Clarksville. Water in a couple houses
            earlier today. Time is estimated.

&&

RRH
Local storm report, Feb 15, 6:30 PM CST, 1 hour before
Preliminary Local Storm Report
National Weather Service Nashville TN
630 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     Flash Flood      3 N Hendersonville      36.34N 86.59W
02/15/2025                   Sumner             TN   Trained Spotter

            Drakes Creek Road and Stop 30 Road in
            Hendersonville was closed.

&&

RRH
Local storm report, Feb 15, 6:34 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
634 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     Flash Flood      6 SSE Livingston        36.31N 85.28W
02/15/2025                   Overton            TN   Emergency Mngr

            Flash flooding over Mark Speck Road. Delayed
            report.

&&

RRH
Local storm report, Feb 15, 6:38 PM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
638 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     Flash Flood      2 E Orlinda             36.60N 86.63W
02/15/2025                   Robertson          TN   Emergency Mngr

            Delayed report. Starks Road in Cross Plaines
            with water running over it.

&&

RRH
Local storm report, Feb 15, 6:44 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
644 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Flash Flood      1 N Springfield         36.52N 86.88W
02/15/2025                   Robertson          TN   Emergency Mngr

            Delayed Report. Water inundating the
            fairgrounds from Sulpher Fork Creek.

&&

RRH
Local storm report, Feb 15, 6:47 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
647 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     Flash Flood      6 S Tennessee Ridge     36.23N 87.77W
02/15/2025                   Humphreys          TN   Amateur Radio

            Delayed Report. Flooding on Tennessee Ridge
            Road at White Oak Creek north of Waverly.
            Road is impassable.

&&

RRH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:53 PM CSTSevere Thunderstorm WarningOHXStewart52 min
Feb 15, 8:02 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart43 min
Feb 15, 8:34 PM CSTSevere Thunderstorm WarningOHXMontgomery41 min
Feb 15, 8:39 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys51 min
Feb 15, 9:13 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery31 min
Feb 15, 9:43 PM CSTSpecial Weather StatementOHXCheatham, Robertson47 min
Feb 15, 10:19 PM CSTSpecial Weather StatementOHXSumner26 min
Feb 15, 10:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner, Wilson5 hr
Feb 15, 11:25 PM CSTFlash Flood WarningOHXMacon, Sumner, Trousdale4 hr
Feb 15, 11:30 PM CSTSpecial Weather StatementOHXGiles, Lawrence45 min
Feb 15, 11:43 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence32 min
Feb 16, 12:05 AM CSTSevere Thunderstorm WarningOHXBedford, Giles, Marshall40 min
Feb 16, 12:39 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee36 min
Feb 16, 12:44 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Davidson, DeKalb, Jackson, Rutherford and 4 more6 hr
Feb 16, 1:01 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson3 days
Feb 16, 1:05 AM CSTRiver Flood AdvisoryOHXDavidson11 hr
Feb 16, 1:07 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren38 min
Feb 16, 1:12 AM CSTTornado WarningOHXVan Buren, Warren, White33 min
Feb 16, 1:17 AM CSTRiver Flood AdvisoryOHXDavidson29 hr
Feb 16, 1:18 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 16, 1:42 AM CSTTornado WarningOHXCumberland, Van Buren, White17 min
Feb 16, 1:58 AM CSTRiver Flood AdvisoryOHXDavidson10 hr
Feb 16, 1:58 AM CSTSpecial Weather StatementOHXCumberland32 min
Feb 16, 2:42 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 16, 3:31 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Sumner, Wilson3 hr
Feb 16, 3:32 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale3 hr
Feb 16, 4:11 AM CSTRiver Flood AdvisoryOHXDavidson19 hr
Feb 16, 4:14 AM CSTRiver Flood WarningOHXDavidson7 hr
Feb 16, 6:14 AM CSTRiver Flood AdvisoryOHXHumphreys53 hr
Feb 16, 6:38 AM CSTRiver Flood WarningOHXHickman8 hr
Feb 16, 6:51 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson23 hr
Feb 16, 6:57 AM CSTRiver Flood AdvisoryOHXCheatham8 hr
Feb 16, 8:11 AM CSTRiver Flood AdvisoryOHXPerry51 hr
Feb 16, 9:28 AM CSTRiver Flood AdvisoryOHXCheatham30 hr
Feb 16, 1:34 PM CSTWinter Storm WatchOHXCheatham, Clay, Davidson, Dickson, Fentress, Hickman and 15 more24 hr
Feb 16, 2:18 PM CSTRiver Flood AdvisoryOHXHickman42 hr
Feb 16, 2:48 PM CSTRiver Flood WarningOHXCheatham8 hr
Feb 16, 3:14 PM CSTRiver Flood AdvisoryOHXLawrence7 hr
Feb 16, 3:20 PM CSTRiver Flood AdvisoryOHXGiles12 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.